MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM LCK COMP PL 14H {} 265MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM LCK COMP PL 14H {} 265MM; PLATE, FIXATION, BONE
Model Number 71829314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an internal fixation revision surgery performed on (b)(6) 2021 the patient underwent another revision surgery on (b)(6) 2021 to remove the inserted peri-loc 4.5mm locking compression plate 14 hole 265mm due to fracture.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured into two components, rendering the device inoperative.Both of the fractured components were returned.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that the single x-ray provided dated (b)(6) 2021, revealed three months post-revision the 14-hole plate is broken between the 5 and 6 screw holes, as well as a persistent and unstable fracture which would increase the stress on the plate over the three months post-op.However, without comparison of immediate post-implantation and immediate post-revision x-rays we are unable to determine how the fracture was repaired in the primary surgery or in 1st revision surgery.Therefore, the root cause of the reported fracture cannot be definitively determined.Although we cannot rule out the patient¿s age, early weight bearing and the reported history of poly-trauma as likely contributory factors.The impact to the patient was the fracture and the 2nd revision.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported incident could be corroborated as the device was broken and it was required a revision surgery to treat this event.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
4.5MM LCK COMP PL 14H {} 265MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14742808
Report Number1020279-2022-03037
Device Sequence Number20199930
Product Code HRS
UDI-Device Identifier03596010527646
UDI-Public03596010527646
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K033669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71829314
Device Catalogue Number71829314
Device Lot Number19HT26577
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERI-LOC 4.5MM T25 CRTX SCREW 24MM S-T; PERI-LOC 4.5MM T25 CRTX SCREW 28MM S-T; PERI-LOC 4.5MM T25 CRTX SCREW 34MM S-T; PERI-LOC 4.5MM T25 CRTX SCREW 36MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 30MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 32MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 34MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 36MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 42MM S-T
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient SexFemale
Patient Weight80 KG